Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 2, NWS San Angelo, TX

April 3, 2025Callahan County, Taylor County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 3, 2025, 4:55 AM CDT for Callahan County, Taylor County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2025, 4:55 AM CDT (09:55 UTC)
Expired
Apr 3, 2025, 5:45 AM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Callahan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 4:55 AM CDTTSTM WND DMG3 Se Lawn, TXEstimated 85 mph winds based on NWS storm survey. Damage to door and roof of large metal barn. In addition, large tree branches were broken off several trees. Also, a/c compressor on side of house moved off its foundation and flipped on its side. Time of damag
Apr 3, 5:18 AM CDTHAIL 1Eula, TXquarter size hail from around 510-525 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 1:24 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

462 
WFUS54 KSJT 030955
TORSJT
TXC059-441-031045-
/O.NEW.KSJT.TO.W.0002.250403T0955Z-250403T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
455 AM CDT Thu Apr 3 2025

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Western Callahan County in west central Texas...
  Southeastern Taylor County in west central Texas...

* Until 545 AM CDT.

* At 455 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Lawn, moving northeast at 50 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oplin and Dudley around 500 AM CDT.
  Potosi around 505 AM CDT.
  Eula around 510 AM CDT.
  Clyde around 515 AM CDT.
  Baird around 520 AM CDT.

Other locations impacted by this tornadic thunderstorm include Ovalo.

This includes Interstate 20 between Mile Markers 294 and 312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
      3251 9922
TIME...MOT...LOC 0955Z 215DEG 45KT 3212 9973 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

mkd
2 follow-up statements
014 
WWUS54 KSJT 031006
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
506 AM CDT Thu Apr 3 2025

TXC059-441-031045-
/O.CON.KSJT.TO.W.0002.000000T0000Z-250403T1045Z/
Callahan TX-Taylor TX-
506 AM CDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR WESTERN
CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES...

At 506 AM CDT, a severe thunderstorm capable of producing a tornado
was located 2 miles east of Oplin, moving northeast at 45 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Oplin and Dudley around 510 AM CDT.
  Eula around 515 AM CDT.
  Clyde around 520 AM CDT.
  Baird around 525 AM CDT.

Other locations impacted by this tornadic thunderstorm include Ovalo.

This includes Interstate 20 between Mile Markers 294 and 312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
      3251 9922
TIME...MOT...LOC 1006Z 233DEG 39KT 3217 9963 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

mkd
945 
WWUS54 KSJT 031015
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
515 AM CDT Thu Apr 3 2025

TXC059-441-031045-
/O.CON.KSJT.TO.W.0002.000000T0000Z-250403T1045Z/
Callahan TX-Taylor TX-
515 AM CDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR WESTERN
CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES...

At 513 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Dudley, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Baird, Clyde, Potosi, and Eula around 520 AM CDT.

Other locations impacted by this tornadic thunderstorm include Ovalo.

This includes Interstate 20 between Mile Markers 294 and 312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
      3251 9922
TIME...MOT...LOC 1013Z 215DEG 45KT 3222 9959 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

mkd

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:51 AM CDT, 3 hours 4 minutes earlier. Its key messages:

  • More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
  • More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
  • A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
151 AM CDT Thu Apr 3 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

- More thunderstorms are expected tonight and some of these may
  reach severe levels, mainly north of a San Angelo to Brady
  line.

- More widespread thunderstorms are expected again Friday night
  into Saturday morning. Some of these may also reach severe
  levels.

- A brief light freeze may be possible both Sunday and Monday
  mornings in low lying and protected areas.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1252 AM CDT Thu Apr 3 2025

Thunderstorms continue across portions of West Central Texas as a
diffuse warm front moves back northward across the area. Both the
low level jet bringing in better moisture just above the surface
and an approaching shortwave trough aloft are helping add to the
lift, with good lapse rates adding to the mid level instability.
Given the elevated nature of the storms, large hail is the main
concern.

Radar trends will dictate POPs to start the day off, but latest
CAMs are showing some convection lingering across the eastern Big
Country and into the Heartland through mid morning. Passage of the
shortwave will aid in pushing the cold front back south across
West Central Texas today. Cooler today with highs mainly in the
60s and 70s.

Main upper level trough just off the west just doesn't move
very much, with another shortwave moving across late tonight and
bringing another round of convection to the area. CAMs are even
more aggressive with storm coverage overnight and have boosted
POPs a little more in reaction. Again, elevated storms and steep
lapse rated mean large hail will once again be the primary
concern.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1252 AM CDT Thu Apr 3 2025

Main upper level low will finally move across Texas late Friday
Night into Saturday, producing the most widespread shower and
thunderstorm coverage of the event. Showers may linger will into
Saturday afternoon as the deformation zone swings across the
Big Country and Heartland. With the ongoing weather tonight, not
going to argue much with the temperatures and POPs for this part
of the forecast. Drier and colder on the back side of the upper
low as a colder air mass drops south behind it. Lows in the low to
mid 30 shown in the model blends looks reasonable for now,
although the colder readings with the better radiational cooling
may end up on Monday morning. Dry for next week with temperatures
gradually warming.

&&

.AVIATION...
(06Z TAFS)
Issued at 1055 PM CDT Wed Apr 2 2025

Conditions will quickly deteriorate during the first six hours of
the TAF period as MVFR ceilings and scattered thunderstorms will
develop. Thunderstorms on each terminal should be brief, but
impactful hail and strong wind gusts possible. MVFR ceilings could
persist until late morning for some locations with some few to
scattered layers in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     67  52  64  49 /  40  80  80  90
San Angelo  78  53  69  49 /  10  70  50  90
Junction    87  59  78  51 /  10  50  50  90
Brownwood   74  54  68  50 /  50  80  80 100
Sweetwater  70  51  63  47 /  20  90  60  90
Ozona       83  55  72  49 /   0  70  40  90
Brady       80  58  70  51 /  20  60  70 100

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...SK

In the hours before

Local storm report, Apr 3, 2:10 AM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
210 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Hail             3 NW Anson              32.79N 99.92W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:18 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Hail             6 W Anson               32.76N 99.99W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:39 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.76N 99.90W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 3:40 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     Hail             Throckmorton            33.18N 99.18W
04/03/2025  M1.75 Inch       Throckmorton       TX   County Official

            Golf ball or a little larger hail.

&&
Local storm report, Apr 3, 3:51 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.75N 99.90W
04/03/2025  E2.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 4:26 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
426 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Gst     5 W Rotan               32.86N 100.55W
04/03/2025  M71 MPH          Fisher             TX   Mesonet

            71 mph wind gust at the west texas mesonet
            site west of Rotan.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:02 AM CDTSpecial Weather StatementSJTFisher43 min
Apr 3, 1:23 AM CDTSpecial Weather StatementSJTHaskell37 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningSJTHaskell37 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:57 AM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones, Shackelford33 min
Apr 3, 2:00 AM CDTSpecial Weather StatementSJTThrockmorton30 min
Apr 3, 2:23 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 3, 4:02 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor43 min
Apr 3, 4:14 AM CDTSevere Thunderstorm WarningSJTFisher46 min
Apr 3, 4:37 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Jones, Shackelford, Taylor53 min
Apr 3, 4:46 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell29 min
Apr 3, 5:26 AM CDTTornado WarningSJTCallahan34 min
Apr 3, 6:06 AM CDTSpecial Weather StatementSJTJones, Taylor24 min
Apr 3, 6:34 AM CDTSpecial Weather StatementSJTCallahan, Shackelford41 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.